Alert archive / Virginia / High Wind Warnings in 2005

High Wind Warning 1, NWS Baltimore/Washington

November 16, 2005

NWS Baltimore/Washington issued this high wind warning at Nov 16, 2005, 6:40 AM EST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2005, 6:40 AM EST (11:40 UTC)
Expired
Nov 16, 2005, 8:47 AM EST
In force
2 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KLWX 161140
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
640 AM EST WED NOV 16 2005

VAZ021-WVZ054-161400-
/O.NEW.KLWX.HW.W.0001.051116T1140Z-051116T1400Z/
/O.EXT.KLWX.HW.A.0001.051116T1400Z-051116T1800Z/
HIGHLAND-PENDLETON-
640 AM EST WED NOV 16 2005

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING...
...HIGH WIND WATCH NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM EST THIS
MORNING. THE HIGH WIND WATCH IS NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

A STRONG LINE OF SHOWERS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH
EXTENDED FROM NEAR BEVERLY TO WANLESS IN POCAHONTAS COUNTY. THIS
LINE IS RACING TO THE NORTHEAST ABOUT 50 MPH. A WIND GUST TO 57
MPH WAS RECENTLY REPORTED AT MONTERVILLE IN POCAHONTAS COUNTY. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MDZ002-003-VAZ025>031-WVZ048>053-055-161800-
/O.CON.KLWX.HW.A.0001.000000T0000Z-051116T1800Z/
ALLEGANY-WASHINGTON-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-
PAGE-WARREN-CLARKE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-
JEFFERSON-HARDY-
INCLUDING THE CITIES OF...CUMBERLAND...HAGERSTOWN...STAUNTON...
WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...BAYARD...
PETERSBURG...KEYSER...MARTINSBURG...CHARLES TOWN
640 AM EST WED NOV 16 2005

...HIGH WIND WATCH REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION THIS MORNING. A
STRONG LINE OF SHOWERS WILL ACCOMPANY THIS FRONT. GIVEN FAST
MOTION OF THIS LINE AND STRONG ENVIRONMENTAL WINDS JUST ABOVE THE
SURFACE THE POTENTIAL EXISTS FOR WIND GUSTS IN EXCESS OF 60 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
1 follow-up statement
000 
WWUS71 KLWX 161347
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
847 AM EST WED NOV 16 2005


VAZ021-WVZ054-161500-
/O.CAN.KLWX.HW.W.0001.000000T0000Z-051116T1400Z/
/O.CAN.KLWX.HW.A.0001.051116T1400Z-051116T1800Z/
HIGHLAND-PENDLETON-
847 AM EST WED NOV 16 2005

...HIGH WIND WARNING IS CANCELLED...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELELD THE
HIGH WIND WARNING AND THE HIGH WIND WATCH FOR PENDLETON AND
HIGHLAND COUNTIES. 


$$

MDZ002-003-VAZ025>031-WVZ048>053-055-161500-
/O.CAN.KLWX.HW.A.0001.000000T0000Z-051116T1800Z/
ALLEGANY-WASHINGTON-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-
PAGE-WARREN-CLARKE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-
JEFFERSON-HARDY-
INCLUDING THE CITIES OF...CUMBERLAND...HAGERSTOWN...STAUNTON...
WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...BAYARD...
PETERSBURG...KEYSER...MARTINSBURG...CHARLES TOWN
847 AM EST WED NOV 16 2005

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE HIGH WIND WATCH FOR PORTIONS OF THE POTOMAC HIGHLANDS AND THE
SHENANDOAH VALLEY.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this high wind warning went out at Nov 16, 3:05 AM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Nov 16, 3:05 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
305 AM EST WED NOV 16 2005

.SHORT TERM (TDA/TNGT)...

CDFNT ANALYZED AT 06Z FROM NEAR CLE SWD TO KNOXVILLE TN WITH FORCED
LINE OF CONVECTION RACING RAPIDLY TO THE NORTHEAST ABOUT 40 KTS.
CDFNT WILL ENTER THE FAR WRN ZONES THIS MORNING AND EXIT THE FCST
AREA BY 23Z. POTENTIAL FOR SEVERE TSTMS LOOKS PRETTY GOOD THIS
AFTERNOON GIVEN STRONG ENVIRONMENTAL WINDS JUST ABV SFC WITH 925
WINDS CLOSE TO 45KT...H85 WINDS OF 55 KTS AND FAST MOTION OF
CONVECTIVE LINE. AIR MASS WILL ALSO HAVE THE CHANCE TO DESTABILIZE
BEFORE FROPA WITH BUFKIT SOUNDINGS INDICATING CAPE UP TO 500
J/KG...LIS -2C AND SWEAT INDEX NEAR 350. THIS SHOULD BE PLENTY
ENOUGH FOR SEVERE STORMS GIVEN STRONG FORCING. HIGH HELICITY ALSO
INDICATIVE OF GOOD POTENTIAL FOR DAMAGING WINDS. TIMING OF SVR
CONVECTION MAINLY BETWEEN 16-23Z MAINLY EAST OF BLUE RIDGE. WUD
EXPECT A CONVECTIVE WATCH TO BE ISSUED BY NOON. ENTIRE AREA ALSO
UNDER SLIGHT RISK FOR SVR WX. FOR AREAS W OF THE BLUE RIDGE...SINCE
NO LIGHTNING EXPECTED WILL ISSUE HIGH WIND WATCH FROM 12Z-17Z FOR
THE POTENTIAL FOR DAMAGING WIND GUSTS. EXPECT A SHARP DROP IN TEMPS
WITH FROPA AND GUSTY NW WINDS.

TONIGHT...MUCH COLDER WITH QUICKLY FALLING TEMPS. SOME POST FRONTAL
SHRAS STILL POSSIBLE THIS EVENING...THEN CLEARING SKIES.

ROSA

&&

LONG TERM (THU-TUE)...

AFTR TDAS WX SHOW THINGS WL BE MR SETTLED IN THE XTND. CHILLY WL
BE THE MAIN WX WORD AS A PATTERN SHIFT OCCURS ON THE E CST. HIGH
PRES BUILDS INTO THE RGN THRU SAT. THE NEXT CHC OF PCPN WL BE ON SUN
AS A CD FNT MOVES OFF THE CST/REINFORCES THE LNG WV KEEPING HIGH
TEMPS IN THE L50S..WHICH IS ACTUALLY ONLY A FEW DEGS BLO NORMS.

WATCHING NEW MRF COME IN - ANOTHER CD SHOT LOOKS TO REACH MID ATLC
RGN ON WED. ON THANKSGIVING THE MDL HAS THE JET STREAM FLOWING FM
THE NW TERRITORIES TO THE CAROLINAS. LOOKS LIKE A COOL HOLIDAY WK
AHEAD.

WOODY

&&

..AVIATION...STRONG LLWS ONGOING PER VWP. ALSO GOOD POTENTIAL FOR
SVR TSTMS THIS AFTERNOON MAINLY BETWEEN 16-21Z. INCLUDED 40KT GUSTS
AT ALL TAF SITES FOR NOW.

&&

...MARINE...STRONG SCA CONDITIONS EXPECTED THIS AFTERNOON. SPECIAL
MARINE WARNINGS LIKELY TO BE ISSUED THIS AFTERNOON AS CONVECTIVE
LINE RACES TO THE EAST.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...HIGH WIND WATCH FOR MDZ002-003 UNTIL 1 PM WEDNESDAY.
VA...HIGH WIND WATCH FOR VAZ021-025>031 UNTIL 1 PM WEDNESDAY.
WV...HIGH WIND WATCH FOR WVZ048>055 UNTIL 1 PM WEDNESDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ530>537 UNTIL 7 AM THURSDAY.
Hazardous weather outlook, Nov 15, 9:16 AM EST, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
916 AM EST TUE NOV 15 2005

ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-
025>031-036>042-050>057-WVZ048>055-161430-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
916 AM EST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT FOR
THE CHESAPEAKE BAY NORTH OF SMITH POINT VIRGINIA AND THE TIDAL
POTOMAC RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY...AS A STRONG COLD
FRONT ENTERS THE MID ATLANTIC REGION. THE SEVERE WEATHER IS EXPECTED
TO BE MAINLY EAST OF THE BLUE RIDGE MOUNTAINS.

ADDITIONALLY...GUSTY SOUTH WINDS TO 40 MPH ARE POSSIBLE ACROSS THE
REGION AHEAD OF THE COLD FRONT. SMALL CRAFT CONDITIONS ARE
EXPECTED ON THE TIDAL POTOMAC AND CHESAPEAKE BAY WEDNESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY.

In the hours before

Special weather statement, Nov 16, 5:10 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
510 AM EST WED NOV 16 2005

DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-161515-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
INCLUDING THE CITIES OF...WASHINGTON...CUMBERLAND...HAGERSTOWN...
FREDERICK...WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...
ANNAPOLIS...WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...
HARRISONBURG...WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...
LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...BAYARD...
PETERSBURG...KEYSER...MARTINSBURG...CHARLES TOWN
510 AM EST WED NOV 16 2005

.THE STORM PREDICTION CENTER HAS PLACED THE MID ATLANTIC REGION IN A
SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.

A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION LATE THIS MORNING
AND DURING THE AFTERNOON. AHEAD OF THE FRONT...UNSEASONABLY WARM AIR
WILL BE DRAWN INTO THE REGION. AS THE FRONT PUSHES THROUGH...EXPECT
A LINE OF SHOWERS AND THUNDERSTORMS TO DEVELOP. THERE IS THE
POSSIBILITY THAT SOME STORMS MAY BE SEVERE. GIVEN THE FAST MOTION OF
THE LINE AND STRONG WINDS JUST ABOVE THE SURFACE...THE POTENTIAL
EXISTS FOR WIND GUSTS IN EXCESS OF 60 MPH. THIS MAY BRING DOWN TREES
AND POWER LINES.

LOCATIONS EAST OF THE BLUE RIDGE ARE AT GREATEST RISK OF
EXPERIENCING SEVERE WEATHER.

THE TIMING OF THE THREAT IS BETWEEN 9 AM AND 1 PM FOR AREAS WEST OF
THE BLUE RIDGE...AND NOON AND 6 PM EAST OF THE BLUE RIDGE.

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED BY NOON TODAY.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

ROSA/WOODY

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 3:29 AM ESTHigh Wind WatchLWXClarke, Frederick, Page, Rockingham, Shenandoah, Warren and 4 more5 hr
Nov 16, 4:10 PM ESTSpecial Marine WarningLWX26 min
Nov 16, 5:02 PM ESTSpecial Marine WarningLWX76 min
Nov 16, 6:11 PM ESTSpecial Marine WarningLWX91 min

Nearby

High Wind Warnings in Virginia, 2005High Wind Warnings in West Virginia, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.